MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0601-NTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation as the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on may 22, 2024, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4+ and an anterior prolapse.Two clips were implanted, reducing mr to a grade of 3.On (b)(6) 2024, echocardiography showed mr had increased to a grade of 4+.On (b)(6) 2024, it was discovered that both implanted clips had detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda).A second mitraclip procedure was performed to stabilize the slda's.However, the clip was unable to be implanted; therefore, the procedure was discontinued.It was noted an atrial septal defect (asd) was observed and was caused by the steerable guide catheter (sgc) from the initial procedure.No treatment was performed to treat the asd.On (b)(6) 2024, mitral valve replacement was performed.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, a cause for the reported slda could not be conclusively determined.The reported mr and tissue injury are cascading events of the slda.The reported patient effects of mitral regurgitation and tissue injury, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported surgical intervention, hospitalization, and unexpected medical intervention were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19705400
Report Number2135147-2024-03309
Device Sequence Number12760174
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)240629(10)30630R1029
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Catalogue NumberCDS0601-NTR
Device Lot Number30630R1029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown